Advanced Search
MyIDEAS: Login to save this article or follow this journal

Poverty traps and business cycles in a stochastic overlapping generations economy with S-shaped law of motion

Contents:

Author Info

  • Schenk-Hoppe, Klaus Reiner

Abstract

This paper contributes to the understanding of stochastic economic dynamics with S-shaped law of motion. Applying random dynamical systems theory, we obtain a complete analysis of a stochastic OLG growth model. In the long-run the economy converges either to a state with no capital (poverty trap) or a sample path of a random fixed point (business cycle). The threshold capital stock separating both regimes is a random variable that depends on the future realization of the shocks; this critical level cannot be identified using past observations. Supply of outside capital therefore has an uncertain effect. Policy recommendations are given which cannot be obtained employing Markov equilibria. A numerical illustration is provided.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6X4M-4G0YT7F-1/2/491871815209e68e64333e61be1e34d4
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Macroeconomics.

Volume (Year): 27 (2005)
Issue (Month): 2 (June)
Pages: 275-288

as in new window
Handle: RePEc:eee:jmacro:v:27:y:2005:i:2:p:275-288

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622617

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Wang, Yong, 1994. "Stationary Markov Equilibria in an OLG Model with Correlated Production Shocks," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 35(3), pages 731-44, August.
  2. Schenk Hopp , Klaus Reiner, 2002. "Is There A Golden Rule For The Stochastic Solow Growth Model?," Macroeconomic Dynamics, Cambridge University Press, vol. 6(04), pages 457-475, September.
  3. Klaus Reiner Schenk-Hoppé & Björn Schmalfuss, . "Random Fixed Points in a Stochastic Solow Growth Model," IEW - Working Papers 065, Institute for Empirical Research in Economics - University of Zurich.
  4. Azariadis, Costas & Drazen, Allan, 1990. "Threshold Externalities in Economic Development," The Quarterly Journal of Economics, MIT Press, vol. 105(2), pages 501-26, May.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Kazuo Nishimura & Ryszard Rudnicki & John Stachurski, 2004. "Stochastic Growth With Nonconvexities:The Optimal Case," Department of Economics - Working Papers Series 897, The University of Melbourne.
  2. Nishimura, Kazuo & Rudnicki, Ryszard & Stachurski, John, 2006. "Stochastic optimal growth with nonconvexities," Journal of Mathematical Economics, Elsevier, vol. 42(1), pages 74-96, February.
  3. Elliott, Robert J. & Chen, Zhiping & Duan, Qihong, 2009. "Insurance claims modulated by a hidden Brownian marked point process," Insurance: Mathematics and Economics, Elsevier, vol. 45(2), pages 163-172, October.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jmacro:v:27:y:2005:i:2:p:275-288. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.